Alert archive / California / Fire Weather Watches in 2007

Fire Weather Watch 21, NWS Las Vegas, NV

October 20, 2007San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this fire weather watch at Oct 20, 2007, 6:29 AM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Oct 21, 2007, 6:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 6:29 AM PDT (13:29 UTC)
In effect from
Oct 21, 2007, 6:00 AM PDT
Expired
Oct 20, 2007, 3:12 PM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 201329
RFWVEF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 AM PDT SAT OCT 20 2007

.....FIRE WEATHER WATCH FOR THE COLORADO RIVER IN EFFECT FROM SUNDAY 
MORNING THROUGH SUNDAY EVENING FOR STRONG NORTH WIND AND RELATIVE 
HUMIDITY LESS THAN 15 PERCENT...

..A STRONG PACIFIC STORM WILL MOVE ACROSS THE GREAT BASIN TODAY AND
TONIGHT PRODUCING STRONG AND GUSTY WINDS ACROSS MUCH OF THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT. VERY STRONG NORTH WINDS
AND CRITICAL RELATIVE HUMIDITY VALUES ARE POSSIBLE DOWN THE
COLORADO RIVER SUNDAY.

AZZ101-CAZ229-NVZ466-202230-
/O.NEW.KVEF.FW.A.0021.071021T1300Z-071022T0200Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
629 AM PDT SAT OCT 20 2007 /629 AM MST SAT OCT 20 2007/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

NORTH WIND 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WITH COMBINE
WITH LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER
CONDITIONS ALONG THE COLORADO RIVER VALLEY SUNDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

PIERCE
1 follow-up statement
000 
WWUS85 KVEF 202212
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR THE COLORADO RIVER VALLEY...NORTHWEST ARIZONA AND
EASTERN SAN BERNARDINO COUNTY DUE TO STRONG NORTH WIND AND
RELATIVE HUMIDITY LESS THAN 15 PERCENT...

..A STRONG PACIFIC STORM WILL MOVE ACROSS THE NORTHERN
INTERMOUNTAIN REGION TONIGHT AND BRING A SHARP COLD FRONT DOWN
THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. VERY STRONG
NORTH WINDS AND AND CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL
DEVELOP BEHIND THE FRONT SUNDAY.

AZZ101-CAZ229-NVZ466-211400-
/O.UPG.KVEF.FW.A.0021.071021T1300Z-071022T0200Z/
/O.NEW.KVEF.FW.W.0033.071021T1300Z-071022T0200Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
312 PM PDT SAT OCT 20 2007 /312 PM MST SAT OCT 20 2007/

...RED FLAG WARNING IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM
PDT /7 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING ...WHICH IS IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM
PDT /7 PM MST/ SUNDAY FOR THE COLORADO RIVER VALLEY FROM LAKE
MEAD DOWN TO LAKE HAVASU DUE TO GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITY.

NORTH WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS UP T0 55 MPH...WILL
COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 8 AND 13 PERCENT TO
CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG THE COLORADO RIVER
VALLEY SUNDAY. WINDS WILL DECREASE TO LESS THAN 20 MPH SUNDAY
EVENING BUT RELATIVE HUMIDITY RECOVERY WILL BE POOR SUNDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

AZZ102-CAZ228-211400-
/O.NEW.KVEF.FW.W.0033.071021T1300Z-071022T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
312 PM PDT SAT OCT 20 2007 /312 PM MST SAT OCT 20 2007/

...RED FLAG WARNING IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM
PDT /7 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM PDT
/7 PM MST/ SUNDAY FOR NORTHWEST ARIZONA AND THE EASTERN SAN
BERNARDINO COUNTY DESERTS DUE TO GUSTY NORTH WINDS AND LOW
RELATIVE HUMIDITY.

NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH...WILL DEVELOP
OVERNIGHT AND PERSIST THROUGH SUNDAY ACROSS NORTHWEST ARIZONA AND
THE EASTERN SAN BERNARDINO COUNTY DESERTS. THESE WINDS WILL
COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT TO
CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY MORNING THROUGH
SUNDAY EVENING. WIND SPEEDS WILL DECREASE TO LESS THAN 20 MPH
SUNDAY EVENING BUT RELATIVE HUMIDITY RECOVERY WILL BE POOR SUNDAY
NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Oct 20, 3:41 AM PDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 20, 3:41 AM PDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 AM PDT SAT OCT 20 2007

.SYNOPSIS...A STRONG AREA OF LOW PRESSURE WILL PASS OVER NORTHERN
NEVADA TODAY...BRINGING ANOTHER ROUND OF STRONG WINDS AND COOLER
TEMPERATURES TO THE AREA SUNDAY. AN UNSEASONABLY STRONG RIDGE OF
HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION NEXT
WEEK...RESULTING IN DRY WEATHER AND A WARMING TREND. VALLEY
LOCATIONS WILL SEE LESS WARMING THAN THE MOUNTAINS DUE TO COLD AIR
BEING TRAPPED IN THE VALLEYS.
&&

.SHORT TERM...STRONG TROUGH OF LOW PRESSURE WILL SLIDE ACROSS THE
GREAT BASIN TODAY AND TONIGHT USHERING IN ANOTHER ROUND OF STRONG
WINDS. STRONG WINDS ALREADY OCCURRING IN SIERRA AND JUST IN THE PAST
2-3 HOURS OBSERVATION SITES IN THE LEE OF THE SIERRA REPORTING
HIGHER GUSTS NEAR CANYON OPENINGS. COLD FRONT ASSOCIATED WITH TROUGH
WILL ENTER NORTHWEST ZONES BY LATE MORNING AND STEADILY MOVE
SOUTHEAST THROUGH SOUTHERN NEVADA THIS EVENING AND CLEAR NORTHWEST
ARIZONA EARLY SUNDAY MORNING. CONTINUES TO LOOK LIKE STRONGEST WINDS
IN SOUTHERN NEVADA AND THE COLORADO RIVER WILL OCCUR JUST BEHIND THE
COLD FRONT THIS EVENING AND SUNDAY. WHILE STRONGER WEST WINDS AHEAD
OF THE FRONT WILL BE ACROSS SAN BERNARDINO AND MOHAVE COUNTIES
TODAY. TROUGH DIGS INTO THE SOUTHERN ROCKIES SUNDAY WITH TIGHT
NORTH-SOUTH SURFACE PRESSURE GRADIENT REMAINING OVER THE AREA.
PATTERN STAYS CONDUCIVE FOR STRONG WINDS DOWN THE COLORADO RIVER AND
HAVE DECIDED TO ISSUE A HIGH WIND WATCH AS NORTH WINDS GET FUNNELED
THROUGH THE NARROW CHANNELS. IT WILL REMAIN BREEZY ELSEWHERE.
DRAMATIC TEMPERATURE DROP WILL OCCUR SUNDAY AS READINGS WILL BE
RUNNING 10-15 DEGREES BELOW NORMAL. NORTH WINDS DOWN THE RIVER WILL
BEGIN TO RELAX MONDAY AS GRADIENT STARTS TO WEAKEN.

.LONG TERM...VERY LITTLE CHANGES MADE TO THE EXTENDED FORECAST AS
STRONG HIGH PRESSURE SETS UP OVER THE AREA. STILL LOOKING AT A
LINGERING SURFACE PRESSURE GRADIENT OVER THE COLORADO RIVER ZONES
MONDAY WHICH WILL LEAD TO A LITTLE WIND DOWN THE RIVER. THE GFS
KEEPS AT LEAST SOME NORTH/SOUTH GRADIENT THROUGH WEDNESDAY SO THE
POTENTIAL FOR AT LEAST A LITTLE WIND DOWN THE RIVER WILL EXIST FOR A
FEW DAYS. ELSEWHERE...LIGHT WINDS EXPECTED WHICH WILL PROVIDE VERY
LITTLE MIXING AND KEEP VALLEY TEMPERATURES ON THE COOL SIDE. STILL
RATHER LARGE SPREADS IN THE ENSEMBLE NUMBERS...BUT DID NOT MAKE ANY
ADJUSTMENTS TO TEMPERATURES THROUGH THE EXTENDED AS EVERYTHING IS
HANDLED WELL. MODELS BEGIN TO FLATTEN THE RIDGE FRIDAY AS A WEAK
UPPER LOW MOVES DOWN THE PACIFIC NORTHWEST COAST. BOTH THE ECMWF AND
GFS ARE TRENDING TOWARD EACH OTHER AND EVENTUALLY CUT THE LOW OFF
AND RETROGRADE IT OFFSHORE. FOR NOW...SLIGHTLY ABOVE NORMAL
TEMPERATURES AND DRY CONDITIONS EXPECTED THROUGH THE EXTENDED.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL BEGIN TO INCREASE
TODAY AS A STRONG SYSTEM APPROACHES FROM THE WEST. BY THE LATE
AFTERNOON WIND GUSTS ARE EXPECTED TO TOP 35 KNOTS. A COLD FRONT WILL
MOVE THROUGH NEVADA THIS AFTERNOON AND IS FORECAST TO MOVE THROUGH
THE LAS VEGAS VALLEY AROUND 03Z THIS EVENING...PLUS OR MINUS TWO
HOURS. WINDS WILL QUICKLY SHIFT TO THE NORTH TO NORTHWEST WITH GUSTS
TO NEAR 35 KNOTS JUST BEHIND THE FRONT AND GRADUALLY DECREASE INTO
THE 20-25 KNOT RANGE WHICH WILL CONTINUE THROUGH THE REMAINDER OF
SATURDAY NIGHT AND SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A PACIFIC STORM WILL INCREASE WINDS OUT OF THE
SOUTHWEST TODAY...PARTICULARLY ACROSS SAN BERNARDINO...SOUTHERN
CLARK...AND MOHAVE COUNTIES...WHERE GUSTS WILL INCREASE TO 35 TO 40
KNOTS LATE THIS MORNING AND AFTERNOON. ADDITIONALLY...STRONG WINDS
ALOFT WILL RESULT IN POSSIBLE DOWNSLOPE WINDS INTO THE OWENS VALLEY
UNTIL 15Z TODAY...AS WELL AS MOUNTAIN WAVE TURBULENCE LEE OF THE
SIERRA ALL DAY LONG. STRONG WINDS WILL BE POSSIBLE DOWN THE COLORADO
RIVER SUNDAY BEHIND THE FRONT WHERE WINDS MAY EXCEED 25-35 KNOTS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY FOR
     NVZ015>022.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR NVZ466.
     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     NVZ021.
     WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT
     FOR NVZ014.
AZ...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST SUNDAY FOR
     AZZ036.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR AZZ101.
     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     AZZ002-036.
     WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING
     FOR AZZ001-003.
CA...HIGH WIND WARNING UNTIL 10 AM PDT THIS MORNING FOR CAZ519.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR CAZ229.
     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     CAZ527.
     WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING
     FOR CAZ523-524.
     WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CAZ520-521.
     WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT
     FOR CAZ522.
&&

PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS

In the hours before

Local storm report, Oct 20, 6:19 AM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
619 AM PDT SAT OCT 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND GST 5 WSW INDEPENDENCE      36.77N 118.28W
10/20/2007  M69 MPH          INYO               CA   MESONET

            STATION 1 OWENS VALLEY MESONET

&&

BPIERCE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 4:12 AM PDTHigh Wind WatchVEFSan Bernardino12 hr
Oct 20, 3:12 PM PDTRed Flag WarningVEFSan Bernardino28 hr

Nearby

Fire Weather Watches in California, 2007Fire Weather Watches in Nevada, 2007Fire Weather Watches in Arizona, 2007Every fire weather watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.